MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW LAPCLINCH GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW LAPCLINCH GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3252
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This evaluation was conducted solely on the review of documentation and photos provided by the customer.The subject grasper was not returned for physical examination.The customer claims that during surgery the lapclinch grasper when clamped , malfunctioned, breaking the pivot loop, which broke free.Upon examination of the photo(s) it is clearly seen that the loop is broken and a portion of the external loop is missing.The details in the photograph are not defined when enlarged to indicate a failure mode.The loop is subjected to high and concentrated loads when clamping over an object not easily compressed.This complaint was one of four complaints for a similar failure of the pivot loop.A capa (b)(4) was opened to investigate and provide a root cause and corrective action.
 
Event or Problem Description
It was reported that item number 3252, lap clinch, was being used during a laparoscopic cholecystectomy.When the surgeon went to clamp down on the patient's gall bladder, the lap clinch tip popped, and it was observed that a portion of the hinge of the grasper broke off and fell into the patient abdomen.It was reported that the stray portion was retrieved from the patient.

Brand Name
RENEW LAPCLINCH GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key12578149
Report Number1223422-2021-00008
Device Sequence Number7046179
Product Code GEI
UDI-Device Identifier00811099010074
UDI-Public00811099010074
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model Number3252
Device Catalogue Number3252
Device Lot Number00155188
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1